Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 27, 2001, 3:24 AM CST for Van Zandt County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 27, 2001, 3:24 AM CST (09:24 UTC)
- Expired
- Feb 27, 2001, 4:00 AM CST
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 3:35 AM CST | Hail 1.25 | Canton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
091 WUUS54 KFWD 270924 SVRFTW TXC467-271000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 324 AM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 400 AM CST * AT 324 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF CANTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTON AROUND 340 AM CST GRAND SALINE...VAN AROUND 400 AM CST DOPPLER RADAR DETECTED HAIL UP TO 1.00 INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3245 9596 3242 9593 3248 9561 3272 9569
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 9:45 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Feb 26, 9:45 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CST MON FEB 26 2001 UPDATED ZONES TO LOWER POPS TONIGHT AND SPEED UP TIMING ON FROPA ON TUESDAY. CHANGED TEMPS TO REFLECT EAMRLIER FROPA. .FTW...NONE. 59
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:21 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| Feb 27, 2:45 PM CST | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Feb 27, 3:50 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
| Feb 27, 5:17 PM CST | Flash Flood Warning | FWD | Fannin | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.